Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

April 4, 2017Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Apr 4, 2017, 12:31 PM EDT for Wayne County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 12:31 PM EDT (16:31 UTC)
Expired
Apr 4, 2017, 1:30 PM EDT
In force
59 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Buffalo radar (KBUF), 120 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS81 KBUF 041631
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1231 PM EDT TUE APR 4 2017

NYZ003-004-013-014-041730-
Ontario-Livingston-Wayne-Monroe-
1231 PM EDT TUE APR 4 2017

...A LINE OF GUSTY SHOWERS WILL AFFECT WAYNE...NORTH CENTRAL 
LIVINGSTON... EASTERN MONROE AND NORTH CENTRAL ONTARIO COUNTIES...

At 1230 PM EDT, radar indicated a line of gusty showers located from 
near Irondequoit to Scottsville. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, East Rochester, Webster,
Fairport, Brighton, Gates-North Gates and Ontario.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 46 and 45.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4330 7765 4331 7760 4328 7754 4332 7738
      4333 7717 4331 7697 4334 7691 4335 7682
      4306 7697 4293 7785
TIME...MOT...LOC 1630Z 252DEG 30KT 4326 7760 4302 7773 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:18 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 4, 12:18 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1218 PM EDT Tue Apr 4 2017

.SYNOPSIS...
A strong low pressure system will track north of Lake Ontario toward
Quebec today into tonight, bringing rain and perhaps some scattered
thunderstorms this afternoon as the cold front sweeps across the
region. Strong winds will follow the front across western NY. High
pressure will then bring a brief return to drier and quieter weather
for Wednesday, before another low approaches from the Ohio Valley
and brings more widespread soaking rainfall late in the week.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Surface analysis and satellite imagery near midday show a stacked
low pressure system over Lake Huron with a leading warm front
extending across Lake Ontario into Central NY and a surface trough
pushing across the Genesee Valley. The warm front will continue
to march northward through the North Country with periods of
moderate to heavy rain through the afternoon. To the west, a
line of low-topped convective showers are developing along the
surface trough which will march across the Genesee Valley and
into the Finger Lakes through the afternoon. High temperatures
are peaking behind the warm front with a surge into the mid 60s
expected in the Genesee Valley and northern Finger Lakes with
cooling temperatures occuring behind the surface trough for
western NY along with winds becoming very gusty.

With respect to the convective showers along the surface trough, a
weakly destabilizing environment behind the warm front and ahead of
the surface trough from about the Genesee Valley eastward will
exhibit some 100-300 J/kg CAPEs. The strongly forced surface trough
on the nose of a 1.5 PVU intrusion to around 550-600 mb will help to
guide the line of gusty showers across the Genesee Valley into the
Finger Lakes which will likely show some marginal strengthen near
and just east of the Genesee Valley around 21Z. A embedded strong to
potentially severe thunderstorm anchored on the nose of the PV
intrusion could tap into the strong 925-850mb winds to possibly
bring some strong to severe wind gusts. This threat will likely
quickly exit our forecast area into central NY by mid-late
afternoon.

With respect to the wind across the Niagara Frontier to Rochester:
Despite this not being an ideal/text-book case for a high wind event
from the Lake Erie shore across to Rochester, enough parameters
appear favorable for a High Wind Warning into early this evening,
with Wind Advisories buffering this warning to the east. It is
important to note right off the bat that this event will NOT be as
damaging as the March event that produced 70 to 80 mph wind gusts
from Batavia to Rochester. However, the important difference to note
with this event is that the ground is now quite water-logged after
the last couple weeks of wet weather and recent rains overnight.
Soil moisture anomalies are running anomalously high within the
warning area. This will make it much easier for shallow rooted trees
to be toppled. Looking at some details for this event, a surface low
will be tracking to our northwest across southern Ontario to north
of Lake Ontario by tonight, while maintaining near 992mb before
starting to fill tonight. Normally a deepening low pressure system
to our northwest is more well suited for a high wind event, but
forecast models continue to indicate 925 mb winds around 45 to 55
mph depending on which model guidance you believe. Low level lapse
rates will steepen with cold air advection behind the front, with an
area of strong synoptic subsidence under a 1.5 PVU intrusion to
around 550-600 mb tracking across Lake Erie to the Finger Lakes by
late afternoon. Expect wind gusts 45 to 55 mph will be fairly common
for a 2-3 hour period centered near 21Z across the Niagara Frontier
to Rochester, with a few stronger gusts reaching 60 mph,
particularly between Buffalo and Rochester near Batavia. These
strongest gusts will likely be realized inland from downtown Buffalo
due to some protection from the more stable air over Lake Erie.

The weather will start to quiet down tonight behind the surface
trough. Winds will diminish across the region as the low level jet
departs, and cooler temperatures and drier air move into the region.
Light rain/drizzle will become confined mainly to the higher terrain
of the western Southern Tier and Tug Hill east of Lake Ontario as
westerly flow behind a second surface trough upslopes. Skies will
remain mostly cloudy and temperatures will fall into the upper 30s
and low 40s.

Wednesday still looks to be the nicest day this week as a fast
moving mid level ridge passes across the region. This will allow
clouds to break for at least partly sunny skies during the day
before high clouds begin to stream into the region from the west
ahead of the next storm system late in the afternoon. The partial
sunshine and 850mb temps running near +5C will support afternoon
highs in the mid to upper 50s across western NY and reading to
around 50F across the North Country.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
The next storm system will approach from the Upper Ohio Valley
Wednesday night in the form of another moisture laden sub 995mb
low. Like the previous several cyclones...this feature will push
a fairly strong warm front northwards across our forecast area.
A 45-50kt low level jet will ride up and over a fairly tight
baroclinic zone... which is forecast to extend west to east
across Lake Ontario and the North Country by daybreak Thursday.
Additional lift will be provided by a coupled H25 jet and
divergent flow...so the resulting rainfall will likely be heavy
at times. There is also greater consensus that elevated
instability (CAPE 100-200 j/kg) would encourage some convection
over the western counties. Will add a chance of thunder along
with heavy rain to the forecast from the Finger Lakes west to
Lake Erie. Will remain fully 'invested' with POPS near 100...
especially over the western counties.

Along with another soaking rain...there will be growing concern for
strong downslope winds between Lake Erie and the Chautauqua Ridge.
BUFKIT profiles from both the NAM and GFS depict fairly strong
southeast winds...orthogonal to the ridge...above an inversion just
above the ridges. Winds could gust over 45 mph in this area during
the overnight. Finally...the western counties will once again
experience a diurnal temp trend as temps will climb from early night
lows in the mid-upper 40s.

In the wake of a strong jet digging into the base of the deepening
longwave trough Wednesday night and Thursday morning...phasing of
the split flow will take place over the Ohio Valley. This will lead
to a closed off low in the vicinity of Ohio by Thursday afternoon
while its attendant surface low is forecast to intensify to an
anomalously low pressure of 983mb. That is a solid 4 STD from normal
and equates to having a return interval of once in a generation for
this time of year. The sfc low will rapidly deepen over Pennsylvania
then rotate northward to western New York. While the strong
baroclinic zone will push north of our region in the process...150-
200m hgt falls and impulses rotating around the periphery of the
newly closed low (channelled vorticity) will keep widespread rain
over the region. Will keep the mention of thunder from Wayne County
to the North Country in the vcnty of the warm front during the
morning...but do not see the instability to warrant keeping thunder
in place across the western counties. Rainfall for just the daylight
hours of Thursday will be in the neighborhood of three quarters of
an inch to an inch. Again...100 pops will be in place.

The vertically stacked low will drift north across New York state
Thursday night. The GFS prefers a solution that would have the
center of the large...slow moving system pass directly across our
forecast area. Given the lack of forcing directly under the feature
in this scenario...the outcome would favor light rain and possibly
some drizzle. On the other hand...the ECMWF has a much more dynamic
storm system that continues to deepen the sfc low while tracking it
across the eastern half of the state...some 50-100 miles further
east than the GFS. This second solution would have the semblance of
a deformation zone over our western counties where rainfall would
certainly be more significant. Will blend (hate that word) the two
for the sake of QPF...which should average another half inch across
the forecast area. This may be enough to push some tributaries to
near bankfull...so have expanded the flood watch to include many of
the western counties. As if this were not enough...colder air
wrapping around the backside of the stacked low could encourage some
of the rain to fall as wet snow across the higher terrain of the
Southern Tier.

Friday and Friday night...the broad closed off storm system will
drift east and begin to 'open up' across New England. Deep synoptic
moisture on the backside of the system will push east across our
forecast area in the process...with embedded shortwaves within the
cyclonic flow combining with some orographic lift from the northerly
low level winds helping to generate more precipitation. While the
bulk of this will be light rain...some wet snow will mix in across
the higher terrain with just snow showers anticipated by late Friday
night. It is not out of the question that some areas pick up a few
inches of wet snow. Temperatures Friday will struggle to make it
into the 40s in many areas...while the Southern Tier should stay in
the 30s throughout the day.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
After several days of simply miserable weather...we will experience
a pronounced turn about to beautiful Spring conditions. This high
confidence forecast will include temperatures that will climb to at
LEAST 70 on Monday. All of the available guidance appears to be too
cool by the end of the period. In some cases...the guidance may be
off by more than 10 deg F.

The large scale synoptic pattern during this period will feature a
broad ridge that will amplify as it will move east from the center
of the country. The axis of this burgeoning feature will pass over
our forecast area late Sunday and Monday...while H85 temps will
climb to at least 10c. Given near full mixing...this would easily
support afternoon temperatures in the 70s for Monday. If the ECMWF
package is right...H85 temps could climb to 14c...which would
encourage the warmer valleys to touch 80. Before we break into the
clear to experience the beautiful weather...we will have to get
through Saturday.

The start of the weekend will remain unseasonably chilly as cold
advection on the backside of the exiting storm system will keep H85
temps near or below zero c. This will hold our daytime highs in the
40s while leftover mixed rain and snow showers will finally taper
off and end.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
Two areas of showers are on the radar scope this afternoon. One area
of showers along a warm front moving north across the eastern Lake
Ontario region including KART and a second area taking the form of a
line of convective showers moving across the Genesee Valley into the
Finger Lakes. A mix of MVFR/VFR conditions will be associated with
these showers and brief localized IFR in heavier showers or isolated
thunderstorms.

Strong gradient winds will develop across western NY, the Niagara
Frontier to Rochester behind the passage of a surface trough, with
southwest to west gusts 40 to 50 knots possible through the mid
afternoon into the evening.

Winds will begin to slacken off and shower coverage will diminish
later this evening as the low level jet departs however, MVFR cigs
will become widespread overnight with lingering low clouds. IFR
expected in the higher terrain including KJHW.

Outlook...
Wednesday...Mainly VFR.
Wednesday night and Thursday...MVFR/IFR in widespread rain.
Friday...MVFR/IFR in rain or snow.
Saturday...MVFR/VFR with a chance of snow showers.

&&

.MARINE...
A relatively deep low pressure will track across Southern Ontario
today while also swinging a surface trough across the Lower Great
Lakes. A period of stronger southwesterly to westerly winds will
begin following the passage of the trough this afternoon but gusts
over the waters should be capped just below Gale Force into the
evening hours.

Brief high pressure will bring a short break in small craft
conditons from Wednesday afternoon to Thursday afternoon.
Another round of Advisories will then likely be needed Thursday
afternoon into Friday for strengthening easterly flow ahead of
the next storm system.

&&

.HYDROLOGY...
There will be two chances for flooding, stemming from a pair of
low pressure systems which will bring a couple rounds of soaking
rain to the region. It appears the greater risk for flooding
will be with the second system which will produce rain Wednesday
night through at least Friday. However, this first system will
generate a total of an inch to an inch and a half of rain
across the Eastern Lake Ontario region and portions of the
Finger Lakes Region. This will have the potential to cause
flooding in the Black River Basin, as well as areas along the
Seneca and Oswego Rivers and Cross Lake.

The flood watch from Wayne County across the eastern Lake
Ontario region has been expanded to include all of the western
Finger Lakes as well as much of western New York.

MMEFS ensembles suggest the greater risk for flooding for most areas
is with the second system. There still is quite a bit of uncertainty
in terms of QPF with this system, with basin averages expected to be
as high as two to two and half inches. The rain will fall over a
prolonged 60 to 72 hour period...which will help to somewhat alleviate
the flood risk. This said...locally higher amounts will be
possible...and this may potentially result in flooding.

The water level remains high on the Seneca River between Montezuma
downstream to Cross Lake. The expectation is that levels will remain
fairly steady this morning, and then may rise a little during
the midday and afternoon in response to the recent rains. The
flow of water is highly complex through the Seneca and Oswego
river systems given the numerous locks and dams of the canal
system. There are already minor impacts along the river and lake
banks, and it will not take much of a rise to cause flooding in
these areas.

Because there will be some (but not a lot of) time between these
systems...the greatest flood potential will be on slower
responding rivers and lakes. Another way of looking at this is
that the more susceptible areas will be the larger tributaries
and rivers that cover a larger drainage basin. This may also
include the Seneca and Oswego rivers...which are not forecast
points. It also includes Canandaigua Lake (and other lakes)
which can have issues due high levels. Slower responding rivers
such as the Black and Genesee Rivers may also approach flood
stage. These trends are also reflected in MMEFS ensembles...with
the likelihood that many will reach at least action stage. For
the faster responding Buffalo creeks, MMEFS ensembles show a
wide range of possibilities, depending on exactly where the
heaviest rain falls.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Saturday afternoon for NYZ004>008.
     Wind Advisory until 11 PM EDT this evening for NYZ004-013-014-
     020-021.
     High Wind Warning until 11 PM EDT this evening for NYZ001>003-
     010>012-019-085.
     Flood Watch from Thursday morning through Saturday afternoon
     for NYZ001>003-010>014-085.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for LEZ020.
         Small Craft Advisory until 5 AM EDT Wednesday for LEZ040-
         041.
         Small Craft Advisory until 2 AM EDT Wednesday for
         LOZ030.
         Small Craft Advisory until 2 PM EDT Wednesday for LOZ043-
         044.
         Small Craft Advisory until 8 AM EDT Wednesday for LOZ042.
         Small Craft Advisory from 5 PM this afternoon to 2 PM EDT
         Wednesday for LOZ045.

&&

SYNOPSIS...CHURCH/SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITH
HYDROLOGY...APFFEL/RSH
Hazardous weather outlook, Apr 4, 4:49 AM EDT, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
449 AM EDT Tue Apr 4 2017

NYZ005>008-050900-
Northern Cayuga-Oswego-Jefferson-Lewis-
449 AM EDT Tue Apr 4 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for north central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-050900-
Wayne-
449 AM EDT Tue Apr 4 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-010>012-050900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-
449 AM EDT Tue Apr 4 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-050900-
Livingston-Ontario-
449 AM EDT Tue Apr 4 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-050900-
Chautauqua-
449 AM EDT Tue Apr 4 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong southeast winds could gust to 45 mph near Lake Erie and across
the ridges Wednesday night.

As much as two inches of rain will be possible Wednesday night into
Friday. This will produce significant rises on area tributaries.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ085-050900-
Southern Erie-
449 AM EDT Tue Apr 4 2017

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-021-050900-
Cattaraugus-Allegany-
449 AM EDT Tue Apr 4 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

As much as two inches of rain will be possible Wednesday night into
Friday. This will produce significant rises on area tributaries.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-050900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
449 AM EDT Tue Apr 4 2017

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Apr 4, 11:34 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1134 AM EDT TUE APR 4 2017

NYZ003-011>013-041615-
Livingston-Wyoming-Genesee-Monroe-
1134 AM EDT TUE APR 4 2017

...A SHOWER WILL AFFECT NORTH CENTRAL WYOMING...NORTH CENTRAL
LIVINGSTON...SOUTHWESTERN MONROE AND GENESEE COUNTIES...

At 1133 AM EDT, a heavy shower was located near Darien Lakes State
Park, moving east at 30 mph. An isolated rumble of thunder will be
possible as well

Wind gusts up to 50 mph are possible with this shower.

Locations impacted include...
Batavia, Darien Lakes State Park, Le Roy, Avon, Attica, Byron,
Caledonia, Churchville, Oakfield and Riga.

This includes Interstate 90 between exits 48A and 47.

This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4285 7838 4303 7843 4316 7786 4292 7775
TIME...MOT...LOC 1533Z 256DEG 28KT 4296 7833

Mitchell
Special weather statement, Apr 4, 12:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1231 PM EDT TUE APR 4 2017

NYZ003-004-013-014-041730-
Ontario-Livingston-Wayne-Monroe-
1231 PM EDT TUE APR 4 2017

...A LINE OF GUSTY SHOWERS WILL AFFECT WAYNE...NORTH CENTRAL
LIVINGSTON... EASTERN MONROE AND NORTH CENTRAL ONTARIO COUNTIES...

At 1230 PM EDT, radar indicated a line of gusty showers located from
near Irondequoit to Scottsville. Movement was east at 35 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, East Rochester, Webster,
Fairport, Brighton, Gates-North Gates and Ontario.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 46 and 45.

These showers may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4330 7765 4331 7760 4328 7754 4332 7738
      4333 7717 4331 7697 4334 7691 4335 7682
      4306 7697 4293 7785
TIME...MOT...LOC 1630Z 252DEG 30KT 4326 7760 4302 7773

Smith

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:39 AM EDTHigh Wind WarningBUFChautauqua, Erie, Genesee, Monroe, Niagara, Orleans and 1 more15 hr
Apr 4, 11:34 AM EDTSpecial Weather StatementBUFGenesee41 min
Apr 4, 12:28 PM EDTSpecial Marine WarningBUF62 min
Apr 4, 2:12 PM EDTSpecial Marine WarningBUF63 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.